Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
FakeBlueEyes

Dry Eyes on Accutane

Recommended Posts

I'm on accutane (40gm a day) and my eyes are getting dry, specially because I wear contacts.

People at my workplace thought I was "high as a kite" today. My eyes get red.

What drops could I use? I mean, the best ones, one that will really work.

Link to comment
Share on other sites

I'd look into getting new contacts; there are kinds made specifically for dry/sensitive eyes. I switched to dry-eye contacts after being on Accutane and it helped tremendously.

Link to comment
Share on other sites

I'd look into getting new contacts; there are kinds made specifically for dry/sensitive eyes. I switched to dry-eye contacts after being on Accutane and it helped tremendously.

I can't, because I'm in love with the ones (same as Paris Hilon) I use. In top of that, I use prescription contacts.

I'll look into visine.

Link to comment
Share on other sites

I stopped wearing contacts, my eyes were so much more comfortable afterwards.

Anyway, you should go into your local Pharmacy and ask the pharmacist to recommend something.

Link to comment
Share on other sites

Don't use the Visine that gets the red out. It contains a vasoconstrictor and actually makes it worse on the rebound. If it's Visine for contacts or the natural tears kind, that's fine.

The most soothing eyedrops i've found are Refresh Liquigel. They are slightly thick and feel so cool. They last longer than normal eyedrops too so you aren't having to use them every 15 minutes.

But be prepared - you may not be able to tolerate contacts during Accutane treatment, or even afterwards. It was about a decade after my first course before i could comfortably wear them.

Link to comment
Share on other sites

I was given some 'artificial tears' by the pharmacy (the ones they give to people who don't produce their own tears) and they helped a lot. They worked a lot better than normal eye drops because they were thicker and seemed to stay on the surface of the eye for much longer (I only needed to use them 2-3 times a day). I wasn't wearing contacts at the time, and I can't remember whether they were suitable or not, but it might be worth asking. I think the ones I had were called 'Hypermellose' or something like that and they were really cheap - less than £2 which I think is about $1. Hope that helps.

Link to comment
Share on other sites

Yeah, I think I'm going to try the drops you guys recomened, and if that doesn't work I'll look into getting glasses in the meantime. Today I didn't wear my contacts for school, and I couldn't see jack. I don't know if I'm going to wear them at work or not.

Link to comment
Share on other sites

I just started wearing contacts a few weeks befo I went on the Tane. Im finishing my 3rd month of Tane and the contacts are buggin me out too bad. I use just cheap ol store brand, artificial tears and that seems to do the trick. I HATE wearing glasses and will do just about anything to keep these contacts in =)

Link to comment
Share on other sites

I'm on accutane (40gm a day) and my eyes are getting dry, specially because I wear contacts.

People at my workplace thought I was "high as a kite" today. My eyes get red.

What drops could I use? I mean, the best ones, one that will really work.

I have dry eyes, though not from Accutane. It is so annoying when people think that I've been crying or haven't slept. One gal points out my red eyes everytime I talk to her. The next time I see her I'm tempted to sarcastically tell her that yeah, I need to get off the drugs. :razz: I've just recently been looking into prescription eye drops, as I've heard you don't have to use them as frequently throughout the day. Also, I've started taking a supplement I got at Walmart for $9 called Thera Tears Nutrition: Dry-Eye Relief Capsules. The ingredients include Omega-3s and Vitamin E. They say I'll start experiencing relief in 4-8 weeks.

Also, I make sure that you give your eyes a break from the computer. It really can exacerbate your problem. Every so often take a 10 minute break. Hope that helps!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×